Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

June 15, 2011Cherokee County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 15, 2011, 9:02 PM EDT for Cherokee County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2011, 9:02 PM EDT (01:02 UTC)
Expired
Jun 15, 2011, 9:30 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA

County Cherokee County, GA

The radar

The Atlanta radar (KFFC), 85 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2011-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1682 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2011-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1682 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
2119 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

390 
WWUS82 KFFC 160102
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
902 PM EDT WED JUN 15 2011

GAZ021-032-033-160130-
902 PM EDT WED JUN 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 45 MPH
WINDS IN CHEROKEE...COBB AND FULTON COUNTIES UNTIL 930 PM EDT...

AT 901 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SWEAT MOUNTAIN...MOVING EAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
CHEROKEE...COBB AND FULTON COUNTIES THROUGH 930 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE SWEAT MOUNTAIN...
WOODSTOCK...LEBANON...HOLLY SPRINGS...BRIDGEMILL...HICKORY FLAT...
MOUNTAIN PARK...UNION HILL...ROSWELL...BIRMINGHAM...ALPHARETTA...
MILTON AND JOHNS CREEK. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3411 8426 3408 8419 3407 8418 3404 8410
      3403 8414 3403 8417 3400 8418 3402 8456
      3420 8456 3421 8426
TIME...MOT...LOC 0102Z 271DEG 21KT 3411 8445

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 15, 8:00 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 15, 8:00 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
800 PM EDT WED JUN 15 2011

.PREV DISCUSSION... /ISSUED 522 PM EDT WED JUN 15 2011/

SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
A WEAK WARM FRONT HAS PUSHED INTO NORTH CENTRAL GA... AND CURRENTLY
LIES EAST OF DALTON. INCREASING MOISTURE AND INSTABILITIES
COUPLED WITH DISTURBANCES EMBEDDED WITHIN THE WNW FLOW ALOFT WILL
CONTINUE TO SPARK SHOWERS AND THUNDERSTORMS ACROSS THE TN VALLEY AND
MUCH OF NORTH GA THIS AFTERNOON AND EVENING. STEEPENING LAPSE RATES
AND A 40-50KT MID LEVEL FLOW COULD SUPPORT A FEW SEVERE STORMS THIS
AFTERNOON AND EVENING... WITH THE GREATER THREAT NOW GENERALLY NORTH
OF A CARROLLTON TO ATLANTA TO HOMER LINE... WHERE A SEVERE
THUNDERSTORM WATCH HAS BEEN POSTED UNTIL 8 PM THIS EVENING. AREAS IN
AND AROUND THE WATCH COULD SEE DAMAGING WIND OF 60 MPH OR GREATER
AND LARGE HAIL FROM A FEW STRONG STORMS. THE SEVERE STORM THREAT
WILL GREATLY DIMINISH BY LATE EVENING (9-10PM) WITH LOSS OF DAYTIME
HEATING. HOWEVER...SCATTERED SHOWERS WITH A FEW EMBEDDED
THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT AND INTO MID-LATE
THURSDAY MORNING AS A WEAK FRONTAL BOUNDARY PUSHES INTO CENTRAL GA
THURSDAY AFTERNOON...WITH A DRIER WNW FLOW IN ITS WAKE. MODELS
SUGGEST THIS FRONT STALLS ACROSS CENTRAL GA LATE THURSDAY...AND
POSSIBLY PROVIDES THE FOCUS FOR ISOLATED SHOWERS/THUNDERSTORMS
ACROSS MAINLY CENTRAL GA THURSDAY AFTERNOON-FRIDAY NIGHT. WITH MUCH
UNCERTAINTY ON TIMING AND LOCATION...HAVE BLANKETED THE FORECAST
AREA WITH A 20 PERCENT CHANCE FOR THESE PERIODS. AS FOR TEMPS...HAVE
LEANED TOWARD THE MAV LOWS AND MET HIGHS FOR MOST AREAS THROUGH THE
SHORT TERM.

LONG TERM /SATURDAY THROUGH WEDNESDAY/...
HIGH PRESSURE IN THE MID AND UPPER LEVELS SETTLES IN OVER THE DEEP
SOUTH ON SATURDAY AND REMAINS A CONVECTIVE LIMITING INFLUENCE
THROUGH THE EXTENDED PERIODS. IT APPEARS THE EASTERN ZONES THAT LIE
ON THE EASTERN PERIPHERY OF THE UPPER RIDGE HAVE THE SLIGHTLY
GREATER CHANCE FOR ISOLATED AFTERNOON AND EVENING THUNDERSTORMS
EACH DAY. HAVE MAINTAINED A SLIGHT CHANCE POP FOR ALL ZONES FOR
MUCH OF THE EXTENDED EACH DAY AS A STORM COULD POP JUST ABOUT
ANYWHERE EACH DAY.

&&

.AVIATION...
00Z UPDATE...
TIMING OF CONVECTION COMBINED WITH WIND DIRECTION AFTER PASSAGE
OF STORMS IS CHALLENGE IN THIS FORECAST. ONCE LINE OF STORMS
CLEARS NORTHERN TAF SITES...WINDS COULD SNEAK IN FROM THE NE DUE TO
OUTFLOW FROM THE STORMS. SHOWERS COULD AFFECT NORTHERN TAF SITES BETWEEN
08-12Z. CB NEAR END OF FORECAST PERIOD...BUT SOUTHERN SITES HAVE
BETTER CHANCES FOR CONVECTION COMPARED TO THE NORTH.

//ATL CONFIDENCE...00Z UPDATE...
HIGH CONFIDENCE ON CIGS AND VSBYS.
MEDIUM CONFIDENCE ON PCPN AND WINDS.
LOW CONFIDENCE ON TIMING OF CONVECTION.

10

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          66  92  66  95 /  50  20  20  20
ATLANTA         71  93  72  93 /  50  20  20  20
BLAIRSVILLE     62  87  58  87 /  60  20  20  20
CARTERSVILLE    65  93  65  93 /  60  20  20  20
COLUMBUS        73  96  71  95 /  40  20  20  20
GAINESVILLE     68  91  69  92 /  50  20  20  20
MACON           70  94  69  95 /  40  20  20  20
ROME            66  93  65  93 /  60  20  20  20
PEACHTREE CITY  66  93  67  94 /  50  20  20  20
VIDALIA         72  95  72  97 /  40  20  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...
CHATTOOGA...CHEROKEE...COBB...DADE...DAWSON...DEKALB...DOUGLAS...
FANNIN...FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...
HARALSON...JACKSON...LUMPKIN...MURRAY...NORTH FULTON...
PAULDING...PICKENS...POLK...SOUTH FULTON...TOWNS...UNION...
WALKER...WHITE...WHITFIELD.

&&
Hazardous weather outlook, Jun 15, 12:55 PM EDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1255 PM EDT WED JUN 15 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-161100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1255 PM EDT WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SEVERE THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL
GEORGIA LATE THIS AFTERNOON AND TONIGHT.

.SYNOPSIS...
STRENGTHENING NORTHWEST FLOW ALOFT WAS NOTED ACROSS THE REGION AS
A STRONG UPPER-LEVEL DISTURBANCE WAS MOVING FROM THE CENTRAL
PLAINS TOWARD THE TENNESSEE VALLEY. A WEAK WARM FRONT ACROSS SOUTH
GEORGIA WILL DRIFT BACK NORTH INTO NORTH GEORGIA TODAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS THIS AFTERNOON AND TONIGHT
WILL BE DAMAGING WINDS. FREQUENT LIGHTNING CAN ALSO BE EXPECTED.
SOME OF THE THUNDERSTORMS ACROSS NORTH GEORGIA WILL ALSO BE CAPABLE
OF PRODUCING QUARTER-SIZED HAIL. THUNDERSTORMS ARE EXPECTED TO MOVE
INTO NORTHWEST GEORGIA AROUND 1 PM EDT...AND MOVE SOUTHEAST REACHING
ATLANTA AROUND 6 PM EDT AND MACON BY 10 PM EDT. THE MOST LIKELY AREA
FOR SEVERE THUNDERSTORMS WILL BE NORTH OF A LINE FROM CEDARTOWN...TO
ALPHARETTA...TO GAINESVILLE BETWEEN 1 PM AND 10 PM EDT.

.DISCUSSION...
A STRONG SHORT WAVE...EMBEDDED WITHIN WEST-NORTHWEST FLOW
ALOFT...WILL MOVE FROM THE CENTRAL PLAINS TOWARD THE EASTERN
TENNESSEE VALLEY AND MID-ATLANTIC REGION DURING THE NEXT 24 HOURS.
UNUSUALLY STRONG SHEAR FOR MID-JUNE WILL ACCOMPANY THIS SYSTEM. BY
EVENING...35 TO 40 KNOTS OF LOW-LEVEL SHEAR IS EXPECTED TO TRAVERSE
THE NORTHERN SECTION OF THE STATE. WITH HIGH TEMPERATURES AGAIN WELL
INTO THE 90S AND DEWPOINTS RISING INTO THE MID 60S...CAPE VALUES
WILL EXCEED 3000 J/KG ACROSS PARTS OF NORTH CENTRAL AND NORTHWEST
GEORGIA BY LATE AFTERNOON. LIFTED INDICES WILL DROP TO AS LOW AS -8
IN THIS SAME REGION. THIS COMBINATION OF PARAMETERS WILL SUPPORT
SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS EAST CENTRAL AND
MIDDLE GEORGIA EARLY THURSDAY...WITH ISOLATED SEVERE THUNDERSTORMS
POSSIBLE ACROSS THE EASTERN SECTIONS OF MIDDLE GEORGIA THURSDAY
AFTERNOON. OTHERWISE...THERE IS A CHANCE OF THUNDERSTORMS EACH DAY
FRIDAY THROUGH TUESDAY...PRIMARILY DURING THE AFTERNOON AND EVENING
HOURS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS ACROSS NORTH GEORGIA SHOULD BE
PREPARED FOR ACTIVATION AFTER 3 PM EDT...AND ACROSS CENTRAL GEORGIA
AFTER 7 PM EDT TODAY. SPOTTERS CAN ALSO SUBMIT REPORTS OF SEVERE
WEATHER ONLINE AT WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 15, 8:36 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
836 PM EDT WED JUN 15 2011

GAZ002-011-160100-
836 PM EDT WED JUN 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WALKER AND
CHATTOOGA COUNTIES UNTIL 900 PM EDT...

AT 832 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTER POST...MOVING EAST AT 35 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY
MOVE ACROSS WALKER AND CHATTOOGA COUNTIES THROUGH 900 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CEDAR GROVE...CENTER
POST...LAFAYETTE...LINWOOD...SUBLIGNA...NAOMI...SUTTLES MILL AND
VILLANOW. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3474 8546 3475 8516 3473 8517 3472 8517
      3472 8505 3459 8506 3459 8510 3454 8513
      3456 8546 3456 8547 3472 8547
TIME...MOT...LOC 0036Z 271DEG 32KT 3465 8536
Local storm report, Jun 15, 8:44 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
844 PM EDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     HAIL             COVINGTON               33.60N 83.86W
06/15/2011  E1.25 INCH       NEWTON             GA   PUBLIC

&&

RGARCIA
Local storm report, Jun 15, 8:45 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
845 PM EDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             ROSSVILLE               34.98N 85.29W
06/15/2011  E1.00 INCH       WALKER             GA   911 CALL CENTER

0140 PM     HAIL             5 E ROSSVILLE           34.98N 85.20W
06/15/2011  E1.00 INCH       CATOOSA            GA   TRAINED SPOTTER

            TRAINED STORM SPOTTER REPORTED QUARTER SIZED HAIL OVER
            CATOOSA COUNTY NEAR THE TENNESSEE STATE LINE.

0203 PM     HAIL             RINGGOLD                34.92N 85.11W
06/15/2011  E0.88 INCH       CATOOSA            GA   TRAINED SPOTTER

            SPOTTER REPORTED NICKEL SIZED HAIL AT THE INTERSECTION OF
            HIGHWAY 41 AND INDIAN SPRINGS ROAD.

0355 PM     HAIL             2 NW RISING FAWN        34.78N 85.56W
06/15/2011  E1.00 INCH       DADE               GA   PUBLIC

            PILOT TRUCK STOP IN RISING FAWN REPORTED QUARTER SIZED
            HAIL FELL WITH THE STORM.

0430 PM     HAIL             LAFAYETTE               34.71N 85.28W
06/15/2011  E0.75 INCH       WALKER             GA   PUBLIC

0550 PM     HAIL             8 W CEDARTOWN           34.01N 85.39W
06/15/2011  E1.25 INCH       POLK               GA   PUBLIC

0559 PM     HAIL             7 SW ACWORTH            33.99N 84.76W
06/15/2011  E1.25 INCH       PAULDING           GA   TRAINED SPOTTER

0600 PM     HAIL             CEDARTOWN               34.01N 85.25W
06/15/2011  E1.00 INCH       POLK               GA   PUBLIC

0600 PM     HAIL             5 S ACWORTH             33.99N 84.68W
06/15/2011  E1.25 INCH       COBB               GA   PUBLIC

0610 PM     HAIL             6 NW MARIETTA           34.00N 84.63W
06/15/2011  E1.00 INCH       COBB               GA   PUBLIC

0615 PM     HAIL             KENNESAW                34.02N 84.62W
06/15/2011  E1.25 INCH       COBB               GA   PUBLIC

0622 PM     HAIL             CUMMING                 34.21N 84.14W
06/15/2011  E1.00 INCH       FORSYTH            GA   PUBLIC

0624 PM     HAIL             2 ENE NEW HOPE          33.97N 84.75W
06/15/2011  E1.00 INCH       PAULDING           GA   CO-OP OBSERVER

0640 PM     HAIL             HIRAM                   33.88N 84.76W
06/15/2011  E1.75 INCH       PAULDING           GA   PUBLIC

0650 PM     HAIL             2 SW VILLA RICA         33.71N 84.94W
06/15/2011  E1.00 INCH       CARROLL            GA   AMATEUR RADIO

0650 PM     HAIL             4 W DOUGLASVILLE        33.75N 84.82W
06/15/2011  E1.25 INCH       DOUGLAS            GA   PUBLIC

0655 PM     HAIL             3 E HIRAM               33.88N 84.71W
06/15/2011  E1.00 INCH       COBB               GA   PUBLIC

0655 PM     HAIL             4 W DOUGLASVILLE        33.75N 84.82W
06/15/2011  E1.75 INCH       DOUGLAS            GA   AMATEUR RADIO

0655 PM     HAIL             DOUGLASVILLE            33.75N 84.75W
06/15/2011  E2.50 INCH       DOUGLAS            GA   PUBLIC

0700 PM     HAIL             3 E DOUGLASVILLE        33.75N 84.70W
06/15/2011  E1.50 INCH       DOUGLAS            GA   PUBLIC

0833 PM     HAIL             COVINGTON               33.60N 83.86W
06/15/2011  E1.25 INCH       NEWTON             GA   PUBLIC

&&

RGARCIA
Special weather statement, Jun 15, 8:54 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
854 PM EDT WED JUN 15 2011

GAZ022-023-160145-
854 PM EDT WED JUN 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 45 MPH
WINDS IN FORSYTH AND HALL COUNTIES UNTIL 945 PM EDT...

AT 852 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DREW...MOVING EAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
FORSYTH AND HALL COUNTIES THROUGH 945 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE DREW...DUCKTOWN...MATT...CUMMING...COAL
MOUNTAIN...LAKE LANIER ISLANDS...CHESTATEE...AQUALAND PARK...
OSCARVILLE...FLOWERY BRANCH AND OAKWOOD. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3415 8384 3413 8396 3417 8406 3411 8410
      3410 8423 3411 8426 3428 8426 3434 8402
      3433 8396 3434 8397 3435 8397 3437 8390
TIME...MOT...LOC 0054Z 258DEG 19KT 3420 8418
Local storm report, Jun 15, 9:02 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
902 PM EDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     CUMMING                 34.21N 84.14W
06/15/2011                   FORSYTH            GA   911 CALL CENTER

            FORSYTH COUNTY 911 RELAYED REPORTS OF 15-20 DOWNED TREES
            IN AND AROUND FORSYTH. 15-20 POWERLINES WERE ALSO
            REPORTED DOWNED...WITH 3-4 TRANSFORMER FIRES. SEVERAL
            HOUSE FIRES WERE ALSO REPORTED.

&&

RGARCIA
Special weather statement, Jun 15, 9:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
902 PM EDT WED JUN 15 2011

GAZ021-032-033-160130-
902 PM EDT WED JUN 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 45 MPH
WINDS IN CHEROKEE...COBB AND FULTON COUNTIES UNTIL 930 PM EDT...

AT 901 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SWEAT MOUNTAIN...MOVING EAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
CHEROKEE...COBB AND FULTON COUNTIES THROUGH 930 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE SWEAT MOUNTAIN...
WOODSTOCK...LEBANON...HOLLY SPRINGS...BRIDGEMILL...HICKORY FLAT...
MOUNTAIN PARK...UNION HILL...ROSWELL...BIRMINGHAM...ALPHARETTA...
MILTON AND JOHNS CREEK. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3411 8426 3408 8419 3407 8418 3404 8410
      3403 8414 3403 8417 3400 8418 3402 8456
      3420 8456 3421 8426
TIME...MOT...LOC 0102Z 271DEG 21KT 3411 8445

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 8:01 PM EDTSpecial Weather StatementFFCOconee, Oglethorpe44 min
Jun 15, 8:06 PM EDTSpecial Weather StatementFFCDawson, Fannin, Lumpkin24 min
Jun 15, 8:14 PM EDTSpecial Weather StatementFFCMorgan31 min
Jun 15, 8:25 PM EDTSevere Thunderstorm WarningFFCCherokee35 min
Jun 15, 8:32 PM EDTSpecial Weather StatementFFCBartow13 min
Jun 15, 8:36 PM EDTSpecial Weather StatementFFCWalker24 min
Jun 15, 8:37 PM EDTSevere Thunderstorm WarningFFCJasper, Morgan, Walton53 min
Jun 15, 8:40 PM EDTSevere Thunderstorm WarningFFCCobb, Paulding35 min
Jun 15, 8:46 PM EDTSevere Thunderstorm WarningFFCBartow29 min
Jun 15, 8:54 PM EDTSpecial Weather StatementFFCForsyth51 min
Jun 15, 9:15 PM EDTSevere Thunderstorm WarningFFCFloyd, Polk17 min
Jun 15, 9:19 PM EDTSpecial Weather StatementFFCBartow26 min
Jun 15, 9:30 PM EDTSpecial Weather StatementFFCCobb, Fulton45 min
Jun 15, 9:31 PM EDTSpecial Weather StatementFFCGordon44 min
Jun 15, 9:36 PM EDTSpecial Weather StatementFFCBarrow, Morgan, Oconee, Walton24 min
Jun 15, 10:03 PM EDTSevere Thunderstorm WarningFFCJohnson, Laurens42 min
Jun 15, 10:07 PM EDTSevere Thunderstorm WarningFFCJasper, Newton53 min
Jun 15, 10:09 PM EDTSevere Thunderstorm WarningFFCTelfair, Wheeler51 min
Jun 15, 10:17 PM EDTSpecial Weather StatementFFCButts, Coweta, Fayette, Lamar, Monroe, Pike and 1 more28 min
Jun 15, 10:24 PM EDTSpecial Weather StatementFFCEmanuel36 min
Jun 15, 10:31 PM EDTSpecial Weather StatementFFCBartow, Cherokee, Paulding, Polk44 min
Jun 15, 10:33 PM EDTSevere Thunderstorm WarningFFCEmanuel, Montgomery, Toombs, Treutlen57 min
Jun 15, 10:37 PM EDTSpecial Weather StatementFFCCatoosa, Walker, Whitfield38 min
Jun 15, 10:42 PM EDTSevere Thunderstorm WarningFFCLaurens33 min
Jun 15, 10:43 PM EDTSevere Thunderstorm WarningFFCPaulding31 min
Jun 15, 10:47 PM EDTSevere Thunderstorm WarningFFCDodge, Laurens, Telfair, Wheeler43 min
Jun 15, 10:57 PM EDTSpecial Weather StatementFFCCrisp33 min
Jun 15, 11:01 PM EDTFlash Flood WarningFFCDeKalb, Fulton, Gwinnett2 hr
Jun 15, 11:04 PM EDTSevere Thunderstorm WarningFFCCrawford, Dooly, Harris, Peach, Talbot, Taylor26 min
Jun 15, 11:19 PM EDTSpecial Weather StatementFFCCobb, Fulton, Haralson, Paulding41 min
Jun 15, 11:25 PM EDTSpecial Weather StatementFFCChattahoochee, Crisp, Dooly, Macon, Marion, Muscogee and 5 more50 min
Jun 15, 11:28 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Pulaski47 min
Jun 15, 11:35 PM EDTSevere Thunderstorm WarningFFCEmanuel, Montgomery, Toombs, Wheeler40 min
Jun 15, 11:40 PM EDTSevere Thunderstorm WarningFFCCobb, Douglas, Paulding22 min
Jun 15, 11:46 PM EDTSevere Thunderstorm WarningFFCLaurens, Treutlen44 min
Jun 15, 11:49 PM EDTSevere Thunderstorm WarningFFCDooly, Houston, Pulaski15 min
Jun 15, 11:52 PM EDTSevere Thunderstorm WarningFFCMacon, Schley38 min
Jun 15, 11:56 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Stewart, Webster20 min
Jun 16, 12:05 AM EDTSpecial Weather StatementFFCCarroll25 min
Jun 16, 12:11 AM EDTSevere Thunderstorm WarningFFCDodge, Laurens, Telfair, Wheeler50 min
Jun 16, 12:21 AM EDTSpecial Weather StatementFFCChattahoochee, Muscogee39 min
Jun 16, 12:35 AM EDTSevere Thunderstorm WarningFFCChattahoochee, Muscogee22 min
Jun 16, 12:50 AM EDTSpecial Weather StatementFFCMeriwether, Pike, Spalding, Talbot40 min
Jun 16, 1:05 AM EDTSpecial Weather StatementFFCMarion, Schley, Stewart40 min
Jun 16, 1:23 AM EDTSpecial Weather StatementFFCBibb, Crawford37 min
Jun 16, 9:12 AM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Troup33 min
Jun 16, 9:45 AM EDTSpecial Weather StatementFFCTalbot45 min
Jun 16, 9:59 AM EDTSevere Thunderstorm WarningFFCHarris, Talbot46 min
Jun 16, 10:44 AM EDTSpecial Weather StatementFFCTalbot46 min
Jun 16, 1:17 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee43 min
Jun 16, 2:04 PM EDTSpecial Weather StatementFFCMacon, Marion41 min
Jun 16, 2:15 PM EDTSpecial Weather StatementFFCWebster45 min
Jun 16, 2:40 PM EDTSpecial Weather StatementFFCMacon, Schley, Sumter50 min
Jun 16, 5:03 PM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Sumter42 min
Jun 16, 5:27 PM EDTSevere Thunderstorm WarningFFCTelfair18 min
Jun 16, 5:32 PM EDTSevere Thunderstorm WarningFFCTelfair, Wilcox43 min
Jun 16, 5:54 PM EDTSevere Thunderstorm WarningFFCWilcox51 min
Jun 16, 6:27 PM EDTSpecial Weather StatementFFCWilcox18 min
Jun 16, 6:48 PM EDTSpecial Weather StatementFFCTelfair27 min
Jun 16, 6:55 PM EDTSpecial Weather StatementFFCTelfair35 min
Jun 16, 6:59 PM EDTSevere Thunderstorm WarningFFCDodge, Telfair46 min
Jun 16, 7:12 PM EDTSpecial Weather StatementFFCMontgomery48 min
Jun 16, 7:49 PM EDTSpecial Weather StatementFFCDodge26 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.